Hail, Sioux
- When
- June 20, 4:30 PM MST
- Where
- Sioux County, Harrison
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.680, -103.870
A severe thunderstorm produced some hail around Harrison, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced some hail around Harrison, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 12:04 PM MST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 104 PM MDT FRI JUN 20 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY. MAIN FORECAST CONCERN FOR THIS EVENING WILL BE THE POTENTIAL FOR SEVERE CONVECTION ACROSS THE AREA. ISOLATED THUNDERSTORM DEVELOPMENT WAS ALREADY OCCURRING AT 19Z ALONG THE LARAMIE RANGE AND BIG HORN MOUNTAINS IN WYOMING...AND THIS ACTIVITY IS EXPECTED TO BECOME SCATTERED. INSTABILITY AND MOISTURE ALREADY PRESENT SHOULD BE ENHANCED BY SHORT-WAVE ENERGY ALOFT WHICH WILL PROVIDE ADDITIONAL LIFT AND SHEAR ACROSS THE AREA. BELIEVE THAT POTENTIAL CONTINUES TO BE PRESENT FOR AT LEAST ISOLATED SEVERE THUNDERSTORM DEVELOPMENT. BASED ON THE BUFKIT SOUNDING HODOGRAPHS...CONVECTION SHOULD REMAIN RELATIVELY SHALLOW...WITH ISOLATED SUPERCELL DEVELOPMENT WHICH WILL LIKELY BE ASSOCIATED WITH ANY SEVERE HAIL OR STRONG WINDS LATE THIS AFTERNOON AND EVENING. SATURDAY THROUGH SUNDAY...THE WARMING TREND WILL CONTINUE AS THE UPPER LEVEL RIDGE CONTINUES TO INCREASE OVER THE AREA. WITH MID- LEVEL TEMPERATURES WARMING...THIS SHOULD LEAD TO DECREASED SEVERE THUNDERSTORM POTENTIAL BUT WILL KEEP A SLIGHT CHANCE FOR ISOLATED AFTERNOON THUNDERSTORM ACTIVITY EAST OF THE LARAMIE RANGE. AREAS EAST OF THE SOUTHERN PORTION OF THE LARAMIE RANGE WILL LIKELY REMAIN CONVECTION FREE DURING THESE PERIODS...AS COUNTIES ACROSS THE NORTHERN PORTION OF THE FORECAST AREA WILL BE SLIGHTLY CLOSER TO THE UPPER ENERGY ROTATING AROUND THE TOP OF THE RIDGE. .LONG TERM...MONDAY THROUGH FRIDAY... JUST SUBTLE CHANGES EXPECTED IN THE OVERALL PATTERN ACROSS THE REGION NEXT WEEK WITH UPPER RIDGE AXIS MAINTAINING OVER THE CENTRAL AND SOUTHERN ROCKIES WITH JUST SOME FLUCTUATIONS IN STRENGTH. THE BETTER CHANCES FOR MAINLY LATE DAY CONVECTION LOOK TO SHIFT NORTHWARD AS UPPER SYSTEMS TRACK FURTHER TOWARD THE NORTH BUT STILL SOME LOW POPS LOOK FINE MAINLY FOR THE NRN CWA MOST DAYS. TEMPS SHOULD WARM A BIT BY MIDWEEK AS UPPER HIGH STRENGTHENS A LITTLE... OTHERWISE NO BIG CHANGES IN TYPICAL SUMMER PATTERN. && .AVIATION... SCATTERED SHOWERS THUNDERSTORMS WILL BE PRESENT ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS WILL BE STRONG AND CREATE MVFR CEILINGS AND VISIBILITIES. ISOLATED MVFR CEILINGS AND VISIBILITIES WILL DEVELOP AFTER MIDNIGHT ALONG THE SOUTHERN LARAMIE RANGE...INCLUDING KCYS...BUT LOW STRATUS AND PATCHY FOG WILL LIKELY LIFT TO VFR AGAIN AROUND SUNRISE AS FLOW TURNS SOUTHWEST. LOCALIZED MOUNTAIN OBSCURATION WILL BE POSSIBLE OVERNIGHT WITH THE LOW STRATUS PRESENT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SJC LONG TERM....RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT FRI JUN 20 2008 NEZ001>003-019>021-054-055-WYZ059>070-212145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 335 PM MDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL COUNTIES OF SOUTHEAST WYOMING...EXCEPT CARBON AND ALBANY COUNTIES THROUGH 900 PM MDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL COUNTIES OF THE WESTERN NEBRASKA PANHANDLE THROUGH 900 PM MDT. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING MAINLY ALONG AND EAST OF THE LARAMIE RANGE. A FEW OF THE THUNDERSTORMS WILL BECOME SEVERE AND WILL PRODUCE PENNY SIZE HAIL OR LARGER...AND WIND GUSTS IN EXCESS OF 60 MPH. STORM MOVEMENT WILL BE SOUTHEAST AROUND 20 MPH. PLEASE REMEMBER THAT ALL THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN BE DEADLY. WHEN THUNDERSTORMS APPROACH YOUR AREA...MOVE INDOORS TO A PLACE OF SAFETY. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY. PLEASE ALSO MOVE CHILDREN AND PETS INDOORS...IF POSSIBLE...TO A PLACE OF SAFETY DURING THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... PLEASE SEND OR CALL IN ANY WEATHER REPORTS TO YOUR NATIONAL WEATHER SERVICE. WE APPRECIATE ANY WEATHER REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 157 PM MDT FRI JUN 20 2008 WYZ066-067-069-202100- LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 157 PM MDT FRI JUN 20 2008 A FEW THUNDERSTORMS ARE MOVING SOUTHEAST AT ABOUT 15 MILES AN HOUR ALONG THE LARAMIE RANGE. THE STRONGEST STORMS WERE LOCATED OVER WESTERN LARAMIE COUNTY ABOUT 9 MILES WEST OF CHEYENNE...WITH ANOTHER STRONG STORM LOCATED ABOUT 19 MILES WEST OF CHUGWATER. THESE STORMS WILL LIKELY PRODUCE BRIEF HEAVY RAIN AS WELL AS LIGHTNING AND SMALL HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MDT FRI JUN 20 2008 WYZ069-070-202245- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...CHEYENNE...PINE BLUFFS 338 PM MDT FRI JUN 20 2008 STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AT ABOUT 20 MILES AN HOUR ACROSS MUCH OF CENTRAL AND EASTERN LARAMIE COUNTY THROUGH 4 PM. THE STRONGEST STORMS SHOULD PASS ACROSS INTERSTATE 80 BETWEEN CHEYENNE AND BURNS BY 4 PM. HEAVY RAIN...WIND GUSTS AROUND 40 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 10 NNE CHEYENNE 41.28N 104.72W
06/20/2008 E0.88 INCH LARAMIE WY LAW ENFORCEMENT
US 85 AND COUNTY RD 222
0337 PM HAIL 5 NNE CHEYENNE 41.21N 104.76W
06/20/2008 E0.50 INCH LARAMIE WY TRAINED SPOTTER
PEA TO MARBLE HAIL AND GUSTS OF 40-45 MPH
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT FRI JUN 20 2008 NEZ054-210030- KIMBALL- INCLUDING THE CITY OF...KIMBALL 500 PM MDT FRI JUN 20 2008 ...THUNDERSTORMS MOVING ACROSS KIMBALL COUNTY... AT 455 PM...A BAND OF MODERATE TO STRONG THUNDERSTORMS WAS MOVING ACROSS THE CENTRAL PART OF KIMBALL COUNTY. THE STRONGEST STORM WAS LOCATED 10 MILES NORTH OF KIMBALL...AND WAS MOVING EAST AT 20 MPH. ANOTHER STORM WAS LOCATED ABOUT 10 TO 15 MILES SOUTHWEST OF KIMBALL MOVING SOUTHEAST AT 20 MPH. BRIEF HEAVY RAIN AND SMALL HAIL WILL BE LIKELY WITH THESE STORMS THROUGH 630 PM. IF THREATENING WEATHER APPROACHES...GO INDOORS AND WAIT FOR THE STORM TO PASS ON BY.
The Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95873.